Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Elko, NV

September 4, 2013Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Sep 4, 2013, 1:33 PM PDT for Elko County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2013, 1:33 PM PDT (20:33 UTC)
Expired
Sep 4, 2013, 2:00 PM PDT
In force
27 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Elko radar (KLRX), 158 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS55 KLKN 042033
SVRLKN
NVC007-042100-
/O.NEW.KLKN.SV.W.0039.130904T2033Z-130904T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
133 PM PDT WED SEP 4 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF WELLS...

* UNTIL 200 PM PDT

* AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF WELLS...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
   WELLS...
   INTERSTATE 80 NEAR WELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521
TIME...MOT...LOC 2032Z 214DEG 13KT 4111 11505

$$

TURNER
3 follow-up statements
922 
WWUS55 KLKN 042047
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
147 PM PDT WED SEP 4 2013

NVC007-042100-
/O.CON.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/
ELKO NV-
147 PM PDT WED SEP 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR CENTRAL ELKO COUNTY...

AT 144 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WELLS...MOVING NORTHEAST AT 15 MPH.

THIS WARNING INCLUDES WELLS...INTERSTATE 80 NEAR WELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521
TIME...MOT...LOC 2047Z 214DEG 13KT 4115 11501

$$

TURNER
753 
WWUS55 KLKN 042100
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT WED SEP 4 2013

NVC007-042108-
/O.EXP.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/
ELKO NV-
200 PM PDT WED SEP 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL
EXPIRE AT 200 PM PDT...

A STRONG THUNDERSTORM CONTINUES TO MOVE SLOWLY NORTHEAST...JUST TO 
THE NORTHWEST OF WELLS. THIS STORM HAS WEAKENED...BUT WILL STILL 
PRODUCE LOCALLY VERY HEAVY RAIN AND SMALL HAIL. A FLOOD ADVISORY 
CONTINUES FOR WELL UNTIL 4:30 PM.

&&

LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521
TIME...MOT...LOC 2058Z 214DEG 13KT 4118 11498

$$

TURNER
852 
WWUS55 KLKN 042100 CCA
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT WED SEP 4 2013

NVC007-042108-
/O.EXP.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/
ELKO NV-
200 PM PDT WED SEP 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL
EXPIRE AT 200 PM PDT...

A STRONG THUNDERSTORM CONTINUES TO MOVE SLOWLY NORTHEAST...JUST TO 
THE NORTHWEST OF WELLS. THIS STORM HAS WEAKENED...BUT WILL STILL 
PRODUCE LOCALLY VERY HEAVY RAIN AND SMALL HAIL. A FLOOD ADVISORY 
CONTINUES FOR WELLS UNTIL 4:30 PM.

&&

LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521
TIME...MOT...LOC 2058Z 214DEG 13KT 4118 11498

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:46 AM PDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 4, 10:46 AM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1046 AM PDT WED SEP 4 2013

.SYNOPSIS...YET ANOTHER ROUND OF THUNDERSTORMS ON TAP ACROSS
NEVADA TODAY AND TONIGHT. MANY STORMS WILL AGAIN PRODUCE VERY
HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH
EARLY THURSDAY MORNING. DRIER AIR AND STRONGER WINDS WILL PUSH
INTO NORTHWESTERN NEVADA ON THURSDAY. THUNDERSTORM CHANCES WILL
SLOWLY DECREASE ACROSS EASTERN NEVADA THROUGH SATURDAY.

&&

.FIRE WEATHER UPDATE...ISSUED A RED FLAG WARNING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR ZONE 467 IN NORTHWEST NEVADA...WHICH
WILL BE IN EFFECT ON THURSDAY BETWEEN 1 PM AND 9 PM PDT. NO OTHER
CHANGES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED AT 810 AM /

SYNOPSIS...YET ANOTHER ROUND OF THUNDERSTORMS ON TAP ACROSS
NEVADA TODAY AND TONIGHT. MANY STORMS WILL AGAIN PRODUCE VERY
HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH
EARLY THURSDAY MORNING. THUNDERSTORM CHANCES WILL SLOWLY DECREASE
ACROSS EASTERN NEVADA THROUGH SATURDAY.

UPDATE...SENT OUT AN UPDATED FORECAST TO INCREASE THUNDERSTORM
COVERAGE THIS AFTERNOON AND THIS EVENING, TO THE LIKELY/NUMEROUS
CATEGORY IN MANY CASES. 12Z NAM AND THE 3-KM HRRR ARE FORECASTING
ANOTHER BUSY AFTERNOON AND EVENING, WITH STORMS REDEVELOPING AGAIN
AROUND NOON. THIS MORNING'S ELKO SOUNDING IS STILL VERY MOIST WITH
PRECIPITABLE WATER NEAR 1 INCH, WITH A CONVECTIVE TEMPERATURE OF
ONLY 80 DEGREES. STORM MOTION AGAIN TODAY WILL BE TO THE NORTHEAST
AT 10-20 MPH, BUT SO FAR THAT HAS DONE LITTLE TO HINDER THE FLASH
FLOODING THREAT THE PAST FEW DAYS. CONVECTION WILL CONTINUE PAST
5 PM, WITH SOME STORMS LASTING ALL NIGHT AGAIN, SO EXTENDED THE
FLASH FLOOD WATCH THROUGH 5 AM THURSDAY MORNING. SHEAR DOES
INCREASE SOME ACROSS MAINLY NORTHERN NEVADA, IN ASSOCIATION WITH
CLOSED LOW WEST OF OREGON, SO ALSO EXPECTING A FEW SEVERE STORMS
THIS AFTERNOON, ESPECIALLY NEAR THE OREGON/IDAHO BORDERS.  TURNER

PREV DISCUSSION... /ISSUED AT 316 AM /

SYNOPSIS...AS A LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM OFF
THE PACIFIC COAST...ENOUGH MOISTURE WILL BE AVAILABLE TO TRIGGER
THUNDERSTORMS ALL ACROSS THE SILVER STATE AGAIN TODAY. UNSETTLED
WEATHER WILL CONTINUE ACROSS EASTERN NEVADA THROUGH SATURDAY.

SHORT TERM...TODAY THROUGH THURSDAY. A COUPLE VERY STRONG
THUNDERSTORM CELLS LINGERED PAST MIDNIGHT...IN WHITE PINE COUNTY
AND NORTHERN ELKO COUNTY. STILL A LIGHTNING STRIKE OR TWO
OCCURRING AT 3 AM PDT...EVEN IN HUMBOLDT COUNTY AS A COUPLE
UNDETECTABLE SHORTWAVES CUT THROUGH THE WEST. THE GFS MODEL SHOWS
THE TAIL END OF A COUPLE 250 MB JET STREAKS MERGING OVER CENTRAL
NEVADA BY 12Z THIS MORNING AND INSTABILITY SHOULD THEREAFTER SHUT
DOWN UNTIL HEATING INSTIGATES MORE CONVECTION LATER THIS MORNING.

THE MODELS ARE IN VERY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN. A
PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE ONSHORE OVER OREGON
BY THURSDAY. HIGH PRESSURE WILL HOLD POSITION OVER COLORADO AND
KANSAS HOWEVER THE INCOMING UPPER LOW WILL EFFECTIVELY SHUNT THE
MOIST FLOW ORIGINATING NEAR THE BAJA REGION.

THERE IS SOME MODEL DISCREPANCY ON PRECIPITABLE WATER AMOUNTS
TODAY HOWEVER THERE SHOULD BE PLENTY RESIDUAL MOISTURE AVAILABLE TO
ALLOW DEVELOPMENT OF SOME MORE HEAVY RAIN PRODUCING THUNDERSTORMS.
THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THIS AFTERNOON
FOR PARTS OF NORTHERN AND CENTRAL NEVADA. THE DRY UPPER LOW WILL
SHOVE THE MOIST FLOW EAST BY THURSDAY. THE PRESSURE GRADIENT WILL
TIGHTEN AND BREEZY WINDS ARE EXPECTED FOR THURSDAY AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. THE FORECAST
PERIOD COMMENCES WITH A CLOSED UPPER LOW AND A POSITIVE TILT TROF
MOVING INTO THE WEST...DISPLACING THE RIDGE INTO THE CENTRAL
PLAINS. THE NCEP AND NON-NCEP MODELS ARE IN DESCENT AGREEMENT
THROUGH THE PERIOD. AS TIME ELAPSES...THE UPPER TROF WILL NUDGE
THE RIDGE EASTWARD...AND THIS PROGRESSION WILL EFFECTIVELY CUT OF
THE MONSOONAL FLOW...USHERING...A DRY AIRMASS INTO THE SILVER
STATE. ALTHOUGH...WITH PWS HOVERING AROUND .75 OF AN INCH ALONG
THE UTAH/NV BORDER...KEPT SLIGHT CHANCE POPS OVER ELKO AND WHITE
PINE COUNTIES. BY THE WEEKEND...THE MODELS START TO BECOME
SLIGHTLY OUT OF PHASE...BUT GENERALLY DEPICT WIDESPREAD NORTHWEST
DRY FLOW OVER THE CWA ON SUNDAY...MONDAY...AND TUESDAY. SENSIBLE
WEATHER-WISE EXPECT SLIGHTLY COOLER TEMPERATURES AND MOSTLY CLEAR
SKIES.

AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH.
HOWEVER...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS AGAIN TODAY...WILL KEEP VC TS IN TAFS. IF THE STORMS
MOVE NEAR THE TERMINAL EXPECT...FLOODING RAINS...GUSTY WINDS...TURBULENCE
AND SMALL HAIL. THE TURBULENCE GUIDANCE FROM THE AVIATION WEATHER
CENTER SUGGESTS THAT ANY NON-CONVECTIVE TURBULENCE OVER THE REGION
WOULD BE LIGHT. OFTEN MONSOON AIR MASSES ARE SLOW TO CLEAR
OUT...EXPECTING TS OVER EASTERN NV ON THURSDAY...POTENTIALLY
IMPACTING KEKO AND KELY.

FIRE WEATHER...SHOWERS AND THUNDERSTORMS WITH WETTING RAINS WILL
DEVELOP AGAIN TODAY AND FLASH FLOODING OR DEBRIS FLOWS WILL BE A
POSSIBILITY IN SOME AREAS. A DRYING TREND IS EXPECTED BEGINNING
THURSDAY WITH THUNDERSTORMS MAINLY AFFECTING EASTERN NEVADA
THROUGH SATURDAY. BREEZY WINDS WILL DEVELOP ON THURSDAY AND
FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER HUMIDITY LEVELS ARE EXPECTED
TO BE ABOVE 15 PERCENT WHERE WINDS WILL BE STRONGEST.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY FOR HUMBOLDT
COUNTY.

&&

96

In the hours before

Special weather statement, Sep 4, 11:15 AM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1115 AM PDT WED SEP 4 2013

NVZ030-031-033>041-050000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...
MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY...
ELKO...SPRING CREEK...CARLIN...WELLS...RUBY VALLEY...
PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
1115 AM PDT WED SEP 4 2013

...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL QUICKLY REDEVELOP ACROSS NEVADA EARLY THIS
AFTERNOON. ALL STORMS WILL MOVE NORTHEAST AT 10 TO 20 MPH. ONCE
AGAIN TODAY, WITH A VERY MOIST ATMOSPHERE, ALL STORMS WILL BE
CAPABLE OF EXCESSIVE...POTENTIALLY FLOODING RAINFALL. A FLASH
FLOOD WATCH IS IN EFFECT FOR LANDER...EUREKA...ELKO AND WHITE PINE
COUNTIES. FLOODING IS MOST LIKELY IN AREAS THAT HAVE RECEIVED
HEAVY RAIN OVER THE PAST SEVERAL DAYS. A FEW SEVERE STORMS ARE
ALSO EXPECTED...WITH HAIL AND GUSTY WINDS...MAINLY OVER NORTHERN
NEVADA. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
NORTHERN NEVADA AFTER SUNSET TONIGHT.

TURNER
Special weather statement, Sep 4, 12:29 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1229 PM PDT WED SEP 4 2013

NVZ036-037-042015-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
1229 PM PDT WED SEP 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 115
PM PDT...

AT 1225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 26 MILES NORTHEAST OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ANTELOPE VALLEY...
   STATE HIGHWAY 305 NEAR ANTELOPE VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4015 11718 4004 11691 3975 11718 3985 11737
TIME...MOT...LOC 1928Z 217DEG 19KT 3987 11720

TURNER
Special weather statement, Sep 4, 12:37 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1237 PM PDT WED SEP 4 2013

NVZ035-042000-
WHITE PINE COUNTY NV-
1237 PM PDT WED SEP 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
100 PM PDT...

AT 1234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF RUTH...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ROBINSON SUMMIT...
   U.S. HIGHWAY 50 NEAR ROBINSON SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3958 11520 3942 11491 3917 11521 3928 11541
TIME...MOT...LOC 1936Z 218DEG 16KT 3929 11524

TURNER
Special weather statement, Sep 4, 1:00 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
100 PM PDT WED SEP 4 2013

NVZ031-034-038-039-042030-
NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE
NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
100 PM PDT WED SEP 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 130 PM
PDT...

AT 1258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WELLS...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WELLS...
   ANGEL LAKE...
   INTERSTATE 80 NEAR WELLS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4132 11504 4122 11478 4094 11503 4102 11522
TIME...MOT...LOC 2000Z 207DEG 15KT 4106 11506

TURNER
Special weather statement, Sep 4, 1:23 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
123 PM PDT WED SEP 4 2013

NVZ040-041-042045-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-
123 PM PDT WED SEP 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 145 PM
PDT...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 47 MILES EAST OF TONOPAH...MOVING NORTH AT 20
MPH. MOTORISTS DRIVING ALONG STATE ROUTE 375 AND US HIGHWAY 6 ARE
URGED TO USE CAUTION AS PONDING OF WATER ON THESE ROADS CAN LEAD TO
SLICK SPOTS.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   WARM SPRINGS...
   AT THE JUNCTION OF US HIGHWAY 6 AND STATE ROUTE 375...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3817 11663 3824 11619 3803 11625 3804 11651
TIME...MOT...LOC 2022Z 171DEG 19KT 3806 11636

86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:05 PM PDTSpecial Weather StatementLKN25 min
Sep 3, 5:08 PM PDTSevere Thunderstorm WarningLKNNye, White Pine52 min
Sep 3, 5:14 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Sep 3, 5:22 PM PDTFlash Flood WarningLKNNye, White Pine3 hr
Sep 3, 5:36 PM PDTSpecial Weather StatementLKNEureka24 min
Sep 3, 6:14 PM PDTFlash Flood WarningLKNElko3 hr
Sep 3, 9:30 PM PDTSpecial Weather StatementLKNElko45 min
Sep 4, 9:46 AM PDTRed Flag WarningLKN35 hr
Sep 4, 12:29 PM PDTSpecial Weather StatementLKNLander46 min
Sep 4, 12:37 PM PDTSpecial Weather StatementLKNWhite Pine23 min
Sep 4, 12:44 PM PDTFlash Flood WarningLKNLander3 hr
Sep 4, 1:00 PM PDTSpecial Weather StatementLKNElko30 min
Sep 4, 1:23 PM PDTSpecial Weather StatementLKNNye22 min
Sep 4, 1:33 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 4, 1:52 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 4, 1:53 PM PDTSpecial Weather StatementLKN37 min
Sep 4, 1:59 PM PDTSpecial Weather StatementLKNEureka31 min
Sep 4, 2:06 PM PDTSpecial Weather StatementLKNEureka24 min
Sep 4, 2:21 PM PDTSpecial Weather StatementLKNLander24 min
Sep 4, 2:35 PM PDTSpecial Weather StatementLKN40 min
Sep 4, 2:41 PM PDTSevere Thunderstorm WarningLKNElko, Eureka34 min
Sep 4, 2:49 PM PDTSpecial Weather StatementLKN26 min
Sep 4, 2:59 PM PDTSpecial Weather StatementLKN31 min
Sep 4, 3:11 PM PDTSpecial Weather StatementLKN34 min
Sep 4, 3:13 PM PDTSevere Thunderstorm WarningLKNElko, Eureka32 min
Sep 4, 3:30 PM PDTSpecial Weather StatementLKN45 min
Sep 4, 3:35 PM PDTAreal Flood AdvisoryLKNElko, Eureka3 hr
Sep 4, 3:41 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 4, 3:48 PM PDTSpecial Weather StatementLKN42 min
Sep 4, 3:55 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr
Sep 4, 3:58 PM PDTSpecial Weather StatementLKNElko32 min
Sep 4, 4:01 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 4, 4:04 PM PDTSpecial Weather StatementLKN26 min
Sep 4, 4:46 PM PDTSpecial Weather StatementLKN44 min
Sep 4, 4:49 PM PDTSevere Thunderstorm WarningLKNElko26 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.